Announcement

Collapse
No announcement yet.

Emergency advice needed re sun exposure

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Emergency advice needed re sun exposure

    Hi there

    I am on holiday and therefore unable to talk to my normal doctor for a while so am hoping for some help here!

    This is the first time that I have been exposed to the sun since diagnosis and it definitely seems to be a trigger. Today was our first day and I covered my face in factor 50 sun cream regularly, wore a wide brimmed hat and sat under a sun shade wherever possible and already my face is puffy and tingling badly. I have my metrocream but wonder if anyone can offer any advice for anything else I can do to help? Do painkillers such as paracetamol help with the pain of the tingling? Do antihistamines help at all? Any other creams or tablets or routines that may help other than staying inside all day which would be awkward given that we are on an outdoor sporting holiday booked months and months before I had any problems!

    This leads me to another question! Once an outbreak has occurred, does further exposure to the same triggers make it any worse or just maybe last longer? Just wondering if there is now much point going to such lengths to avoid the sun as the damage has been done?

    Sorry for the long post but hope someone can offer some advice!

  • #2
    Why do you use metronizodole?

    Comment


    • #3
      Originally posted by illbeok View Post
      Why do you use metronizodole?
      That is what my doctor prescribed for rosacea.

      Comment


      • #4
        Hi, I've only just seen your post, I hope things are a little better for you now. I've just returned from my first sun holiday since diagnosis three years ago, I was really worried about it and yes, the first couple of days I was flushing bright red and tingling despite taking all the same precautions as you did, high factor sunscreen, sun hats, staying under a parasol. However, it seemed to calm down a little by the third day and then remained at around the same level, it didn't get any worse. Now I'm back home it's settling down again, and I don't think there's any lasting damage.

        I've just checked the information leaflet in my metrocream and it says to avoid sun exposure and any form of uv light whilst using, so maybe that's a factor? I haven't used mine whilst on holiday so I don't know for sure what the effect is.

        Hope you enjoy the remainder of your holiday.

        Comment


        • #5
          Thank you, Louise. I didn't bring my metro leaflet with me and assumed when I read it that you should avoid sun because that is a general trigger anyway, not because of the effect of the cream! Maybe I will stop using it for a day or two and see what happens.

          I'm glad that you survived your first holiday! My face is a little worse - mainly really puffy eyes with the redness and tingling being the same - but the difference isn't as significant as the effect of the first day so hopefully mine will settle a little, too!

          Thanks again!

          Comment


          • #6
            Good luck, and have a great time

            Comment


            • #7
              Thanks! Seems a bit calmer now!

              Comment


              • #8
                Originally posted by Rosieroo View Post
                That is what my doctor prescribed for rosacea.
                So your doctor is just a useless quack. Metronidazole aggravates your redness.

                Comment

                Working...
                X